C.R. BARD, INC. (BASD) -3006260740 HEMOSTAR LONG-TERM HEMODIALYSIS CATHETER, POLYURETHANE, KIT, 14.5F
Back to Search Results |
| Catalog Number |
5834150 |
| Medical Device Problem Codes |
Fracture (1260); Material Puncture/Hole (1504)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/07/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a dialysis catheter placement procedure occurred on (b)(6) 2024, and sometime post procedure, the external lumen of the catheter allegedly developed a small pinhole and was explanted on (b)(6) 2024.Follow up details provided by the complainant on (b)(6) 2024 indicated that the patient was unknown gender, 82 y/o.The line was replaced, and the patient was subsequently discharged with no other interventions required for this incident.The device is not available for return.
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one 19cm hemostar d/l catheter was returned for evaluation.Gross visual, microscopic, tactile and functional evaluations were performed.An in-house syringe was attached to the red luer and was patent to infusion and aspiration.Hydrostatic pressure was applied by clamping the distal end of the catheter while infusing to observe for leaks.A leak was observed exiting from the catheter body, proximal to the bifurcate.The catheter was placed under microscopic observation, and what appeared to be a split, was noted between the bifurcate and the catheter body, the surface of the split between the bifurcate and catheter body appeared to be granular throughout.Some edges of the split were noted to be uneven.Therefore, the investigation is confirmed for the reported material puncture issue.The definitive root cause could not be determined based upon available information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one 19cm hemostar d/l catheter was returned for evaluation.Gross visual, microscopic, tactile and functional evaluations were performed.An in house syringe was attached to the red luer and was patent to infusion and aspiration.Hydrostatic pressure was applied by clamping the distal end of the catheter while infusing to observe for leaks.A leak was observed exiting from the catheter body, proximal to the bifurcate.The catheter was placed under microscopic observation, and what appeared to be a split, was noted between the bifurcate and the catheter body, the surface of the split between the bifurcate and catheter body appeared to be granular throughout.Some edges of the split were noted to be uneven.Therefore, the investigation is confirmed for identified fracture issues.However, the investigation is unconfirmed for the reported material puncture issue as more appropriate catheter fracture code is identified.The definitive root cause could not be determined based upon available information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.G2, g3, h6 (device, result).Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.